| Model Number |
EP8805H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.The needle and suture broke.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the event occur during one or multiple patient procedures? what is the total number of procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? could you please clarify what product code & lot number belongs to the needle breakage and how many devices had this issue? could you please clarify what product code & lot number belongs to the thread breakage and how many devices had this issue? when was the needle broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.When was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Event related to mw # 2210968-2022-06192, mw # 2210968-2022-06198, mw # 2210968-2022-06197, mw # 2210968-2022-06196, mw # 2210968-2022-06195, mw # 2210968-2022-06194, mw # 2210968-2022-06199.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/13/2022.Additional information was requested, the following was obtained: as i put in the report, they have not given us any product to return because they threw it away.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-06192, 2210968-2022-06198, 2210968-2022-06197, 2210968-2022-06196, 2210968-2022-06195, 2210968-2022-06194, 2210968-2022-06199, & 2210968-2022-06193.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/18/2022.H6 component code: g07002 no device returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was received: there was needle breakage, only de needle, during use on the patient being able to remove them without any problem or safety for the patient, in four units of the specified lot of prolene 6/0 (ref: ep8805h, lot: qabahc).All the product was discarded as was the rest of the box from de same lot.We will follow up to find out if it has been a specific event and they are notified in the operating room in case any adverse event occurs, not to discard the material and be able to send it for analysis.The breakage of the thread with 7/0 has occurred in a brand that is not ethicon.And finally, the problem that they had with prolene 5/0 suture (ref: 8356h) is that the needle doesn´t run well through the dacron patch, but passes through it but it´s difficult to cross.Which seems to be due to the lack of silicone in the body of the needle.We will offer samples of other references to see if we can solve this problem.Additional information was received: it´s the same customer, only that he was able to explain more what happened when speaking with him on august 2, he would never have reported anything to us about the prolene 5/0 suture before.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-06192, 2210968-2022-06196, 2210968-2022-06194, & 2210968-2022-06193.